Alert archive / Louisiana / Special Weather Statements in 2016
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Mar 18, 2016, 3:02 PM CDT for De Soto Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2016, 3:02 PM CDT (20:02 UTC)
- Expired
- Mar 18, 2016, 3:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
County De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 34 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -466 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
831
WWUS84 KSHV 182002
SPSSHV
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 PM CDT FRI MAR 18 2016
LAZ001-010-011-182045-
RED RIVER LA-DE SOTO LA-CADDO LA-
302 PM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO...NORTHERN DE
SOTO AND NORTHWESTERN RED RIVER PARISHES UNTIL 345 PM CDT...
AT 302 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STONEWALL...OR 11 MILES NORTHWEST OF MANSFIELD...MOVING EAST AT 15
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STONEWALL...KEACHI...GLOSTER...REEDS STORE...GRAND BAYOU...CASPIANA...
KINGSTON...FRIERSON AND KICKAPOO.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN LOUISIANA.
LAT...LON 3210 9388 3225 9390 3233 9354 3231 9355
3232 9354 3231 9353 3229 9355 3230 9352
3227 9352 3228 9350 3227 9350 3225 9349
3225 9348 3224 9349 3224 9348 3207 9346
TIME...MOT...LOC 2002Z 262DEG 14KT 3217 9380
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Mar 18, 2:02 PM CDT, 1 hour earlier.
Area forecast discussion, Mar 18, 2:02 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 202 PM CDT FRI MAR 18 2016 .DISCUSSION... WARM FRONT CURRENTLY ACROSS DEEP E TX AND CENTRAL LA TO CONTINUE MOVING N INTO N LA AND NE TX THROUGH TONIGHT. ACCORDINGLY EXPECT SCT TSTMS TO DEVELOP ALONG AND NORTH OF THE FRONT WITH SOME SVR STORMS POSSIBLE WITH HAIL AND HIGH WINDS. OVERNIGHT INTO SATURDAY MORNING...EXPECT A COLD FRONT TO BRING DRIER AIR AND THE END OF PRECIPITATION FROM W TO E WITH A DRY AND PLEASANT WEEKEND ON TAP. BY SUNDAY MORNING...A POLAR AIRMASS SETTLES IN WITH FREEZING TEMPERATURES LIKELY IN THE OUACHITA AND KIAMICHI MOUNTAINS IN SE OK AND SW AR. FREEZE WARNINGS WILL LIKELY BE REQUIRED FOR THE ABOVEMENTIOINED AREAS DURING SUNDAY AND MONDAY MORNINGS WITH FREEZE WARNING ISSUANCE DURING SATURDAY MORNING OR AFTERNOON. BY LATE NEXT WEEK...ANOTHER SEASONABLE SPRING STORM APPROACHES WITH SVR WEATHER AND HEAVY RAINFALL POSSIBLE. FORTUNATELY...THE SYSTEM PROGRESSES FROM W TO E SO THIS SHOULD KEEP RAINFALL TOTALS REASONABLE ON OUR SATURATED SOILS. && .PREV DISCUSSION... /ISSUED 134 PM CDT FRI MAR 18 2016/ UPDATE... WILL UPDATE ZONES FOR SEVERE THUNDERSTORM WATCH NUMBER 47 IN EFFECT THORUGH 8 PM CDT THIS FRIDAY EVENING. /VIII./ && .PRELIMINARY POINT TEMPS/POPS... SHV 51 61 37 60 / 50 20 0 0 MLU 52 60 39 59 / 50 20 0 0 DEQ 40 60 29 56 / 40 10 0 0 TXK 44 60 35 57 / 50 10 0 0 ELD 47 59 33 57 / 50 10 0 0 TYR 46 60 36 59 / 50 10 0 0 GGG 48 61 36 59 / 50 20 0 0 LFK 54 64 39 64 / 60 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 08
Hazardous weather outlook, Mar 18, 11:39 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1139 AM CDT FRI MAR 18 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1139 AM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE REGION...NEAR AND NORTH OF A WARM FRONT THAT SHOULD LIFT NORTH TO NEAR OR JUST SOUTH OF THE INTERSTATE 20 CORRIDOR BY LATE THIS FRIDAY AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL SHIFT SOUTHEAST INTO THE REGION THIS AFTERNOON AND TAP INTO THE WARM...MOIST...AND UNSTABLE AIR NEAR THE FRONT...SUCH THAT SOME STORMS MAY BECOME SEVERE THROUGH THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS...WITH BRIEF HEAVY RAINFALL ALSO POSSIBLE. THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH FROM NORTHWEST TO SOUTHEAST TONIGHT...AS A COLD FRONT SWEEPS SOUTHEAST THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... MUCH COLDER AIR WILL SETTLE SOUTH INTO THE REGION THIS WEEKEND...WITH THE PROTECTED AREAS OF SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS POSSIBLY EXPERIENCING FREEZING TEMPERATURES SUNDAY MORNING. BETTER RADIATIONAL COOLING IS EXPECTED AREAWIDE SUNDAY NIGHT...WITH MUCH OF SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS POSSIBLY OBSERVING FREEZING TEMPERATURES. ELSEWHERE...AREAS OF FROST ARE EXPECTED...WHICH MAY HARM TENDER VEGETATION. AREA RESIDENTS SHOULD PREPARE TO TAKE PRECAUTIONS IN PROTECTING TENDER VEGETATION FROM THESE COLD TEMPERATURES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Mar 18, 2:25 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL CLARKSVILLE 33.61N 95.06W
03/18/2016 E1.75 INCH RED RIVER TX LAW ENFORCEMENT
GOLFBALL SIZE HAIL REPORTED AT SHERIFF OFFICE.
&&
EVENT NUMBER SHV1600246
20Local storm report, Mar 18, 2:38 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
238 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL STERLINGTON 32.69N 92.06W
03/18/2016 E1.00 INCH OUACHITA LA PUBLIC
PUBLIC PHOTO OF QUARTER SIZE HAIL ON KNOE-TV FACEBOOK
PAGE.
&&
EVENT NUMBER SHV1600247
20Local storm report, Mar 18, 2:42 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
242 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL 3 WSW CLAIBORNE 32.52N 92.25W
03/18/2016 E1.00 INCH OUACHITA LA PUBLIC
QUARTER SIZE HAIL REPORTED ON HWY 546...JUST NORTH OF
THE INTERSTATE 20 EXIT.
&&
EVENT NUMBER SHV1600248
20Local storm report, Mar 18, 2:59 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
259 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL MONROE 32.51N 92.08W
03/18/2016 E1.50 INCH OUACHITA LA PUBLIC
PUBLIC REPORTS PING PONG SIZE HAIL ON HWY 165 NEAR OLD
STERLINGTON ROAD INTERSECTION.
&&
EVENT NUMBER SHV1600249
20Special weather statement, Mar 18, 3:01 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
301 PM CDT FRI MAR 18 2016
LAZ002-003-012-182045-
BOSSIER LA-WEBSTER LA-BIENVILLE LA-
301 PM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BIENVILLE...
SOUTHEASTERN BOSSIER AND SOUTHERN WEBSTER PARISHES UNTIL 345 PM
CDT...
AT 301 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BOSSIER CITY...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOSSIER CITY...MINDEN...HAUGHTON...SIBLEY...DOYLINE...DUBBERLY...DIXIE INN...
HEFLIN...FOSTERS...EASTWOOD...NOLES LANDING...FERGUSON...OGDEN...
TAYLORTOWN...FILLMORE...RED CHUTE...SLIGO...CURTIS...PRINCETON AND KORAN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN LOUISIANA.
LAT...LON 3238 9363 3240 9363 3239 9364 3241 9366
3241 9367 3239 9366 3240 9369 3242 9368
3242 9369 3243 9368 3242 9367 3243 9366
3244 9368 3246 9368 3247 9369 3257 9369
3262 9323 3235 9323
TIME...MOT...LOC 2001Z 269DEG 18KT 3249 9361
13Special weather statement, Mar 18, 3:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 PM CDT FRI MAR 18 2016
LAZ001-010-011-182045-
RED RIVER LA-DE SOTO LA-CADDO LA-
302 PM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO...NORTHERN DE
SOTO AND NORTHWESTERN RED RIVER PARISHES UNTIL 345 PM CDT...
AT 302 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STONEWALL...OR 11 MILES NORTHWEST OF MANSFIELD...MOVING EAST AT 15
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STONEWALL...KEACHI...GLOSTER...REEDS STORE...GRAND BAYOU...CASPIANA...
KINGSTON...FRIERSON AND KICKAPOO.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN LOUISIANA.
LAT...LON 3210 9388 3225 9390 3233 9354 3231 9355
3232 9354 3231 9353 3229 9355 3230 9352
3227 9352 3228 9350 3227 9350 3225 9349
3225 9348 3224 9349 3224 9348 3207 9346
TIME...MOT...LOC 2002Z 262DEG 14KT 3217 9380
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 10:58 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 62 min |
| Mar 18, 11:57 AM CDT | Special Weather Statement | SHV | Red River | 48 min |
| Mar 18, 12:23 PM CDT | Special Weather Statement | SHV | Bowie | 52 min |
| Mar 18, 12:34 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 26 min |
| Mar 18, 12:48 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 57 min |
| Mar 18, 1:56 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 64 min |
| Mar 18, 3:39 PM CDT | Special Weather Statement | SHV | Titus | 51 min |
| Mar 18, 4:42 PM CDT | Special Weather Statement | SHV | Morris | 48 min |
| Mar 17, 10:59 PM CDT | Special Weather Statement | SHV | Red River | 61 min |
| Mar 17, 11:11 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Natchitoches, Red River | 49 min |
| Mar 17, 11:50 PM CDT | Special Weather Statement | SHV | Jackson | 55 min |
| Mar 18, 12:56 AM CDT | Special Weather Statement | SHV | Ouachita | 34 min |
| Mar 18, 5:42 AM CDT | Special Weather Statement | SHV | Union | 33 min |
| Mar 18, 12:37 PM CDT | Special Weather Statement | SHV | Ouachita | 38 min |
| Mar 18, 12:39 PM CDT | Special Weather Statement | SHV | Union | 51 min |
| Mar 18, 12:46 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 44 min |
| Mar 18, 12:50 PM CDT | Special Weather Statement | SHV | Caddo | 25 min |
| Mar 18, 12:57 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 34 min |
| Mar 18, 1:20 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Ouachita, Union | 55 min |
| Mar 18, 1:30 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 30 min |
| Mar 18, 2:07 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita, Union | 53 min |
| Mar 18, 3:01 PM CDT | Special Weather Statement | SHV | Bossier | 44 min |
| Mar 18, 3:03 PM CDT | Special Weather Statement | SHV | De Soto | 42 min |
| Mar 18, 3:04 PM CDT | Special Weather Statement | SHV | Claiborne | 41 min |
| Mar 18, 3:07 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 68 min |
| Mar 18, 3:46 PM CDT | Special Weather Statement | SHV | Lincoln | 44 min |
| Mar 18, 3:47 PM CDT | Special Weather Statement | SHV | Bienville | 43 min |
| Mar 18, 4:23 PM CDT | Special Weather Statement | SHV | Ouachita | 52 min |
| Mar 17, 10:16 PM CDT | Special Weather Statement | SHV | Columbia | 59 min |
| Mar 18, 12:27 PM CDT | Special Weather Statement | SHV | Sevier | 48 min |
| Mar 18, 3:42 PM CDT | Special Weather Statement | SHV | Little River | 48 min |
| Mar 18, 5:34 PM CDT | Special Weather Statement | SHV | Nevada | 41 min |
| Mar 18, 6:08 PM CDT | Special Weather Statement | SHV | Sevier | 37 min |
Nearby
Special Weather Statements in Louisiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.